Alert archive / Iowa / Freeze Warnings in 2006

Freeze Warning 2, NWS Des Moines, IA

October 11, 200651 counties in Iowa

NWS Des Moines, IA issued this freeze warning at Oct 11, 2006, 3:52 AM CDT for 51 counties in Iowa. It took effect at Oct 12, 2006, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2006, 3:52 AM CDT (08:52 UTC)
In effect from
Oct 12, 2006, 12:00 AM CDT
Expired
Oct 12, 2006, 8:00 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 110852
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT WED OCT 11 2006

...THE END OF THE GROWING SEASON BECKONS ACROSS CENTRAL IOWA...

.A STRONG COLD FRONT WILL PASS THROUGH IOWA TODAY WITH A CANADIAN
AIRMASS SPREADING THROUGHOUT THE STATE BY THIS AFTERNOON. THE
AIRMASS WILL PUSH TEMPERATURES BELOW FREEZING OVERNIGHT ACROSS ALL
OF CENTRAL IOWA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-111700-
/O.NEW.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
352 AM CDT WED OCT 11 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY. 

TEMPERATURES TONIGHT WILL DROP INTO THE MID TO UPPER 20S ACROSS
ALL OF CENTRAL IOWA. THE FREEZING READINGS WILL BRING AN END TO
THE GROWING SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE
VEGETATION.

$$

COGIL
4 follow-up statements
000 
WWUS73 KDMX 111548
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT WED OCT 11 2006

...THE GROWING SEASON WILL COME TO AN END TONIGHT ACROSS CENTRAL
IOWA...

.A STRONG COLD FRONT ACROSS SOUTHEAST IOWA WILL CONTINUE TO MOVE
SOUTHEAST TODAY WITH AN UNSEASONABLY COLD CANADIAN AIRMASS
PLUNGING SOUTH INTO THE REGION. THE AIRMASS WILL PUSH
TEMPERATURES WELL BELOW FREEZING OVERNIGHT ACROSS ALL OF CENTRAL
IOWA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-120000-
/O.CON.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1048 AM CDT WED OCT 11 2006

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY. 

TEMPERATURES WILL DROP INTO THE 20S ACROSS ALL OF CENTRAL
IOWA TONIGHT...BRINGING AN END TO THE GROWING SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE
VEGETATION.

$$

DONAVON
000 
WWUS73 KDMX 112041
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT WED OCT 11 2006

...THE GROWING SEASON WILL COME TO AN END TONIGHT ACROSS CENTRAL
IOWA...

.A STRONG COLD FRONT ACROSS SOUTHEAST IOWA WILL CONTINUE TO MOVE
SOUTHEAST TODAY WITH AN UNSEASONABLY COLD CANADIAN AIRMASS
PLUNGING SOUTH INTO THE REGION. THE AIRMASS WILL BRING NEAR RECORD
COLD WITH TEMPERATURES WELL BELOW FREEZING OVERNIGHT ACROSS ALL OF
CENTRAL IOWA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-120445-
/O.CON.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
340 PM CDT WED OCT 11 2006

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY. 

NEAR RECORD COLD TEMPERATURES WILL DROP INTO THE 20S ACROSS ALL OF
CENTRAL IOWA TONIGHT...BRINGING AN END TO THE GROWING SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE
VEGETATION.

$$

DONAVON
000 
WWUS73 KDMX 120147
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
847 PM CDT WED OCT 11 2006

...THE GROWING SEASON WILL COME TO AN END TONIGHT ACROSS CENTRAL
IOWA...

.A SECONDARY COLD FRONT WILL MOVE ACROSS THE STATE LATE TONIGHT
AND RE ENFORCE THE ALREADY UNSEASONABLY COLD CANADIAN AIRMASS
OVER THE REGION. THE AIRMASS WILL BRING NEAR RECORD COLD WITH
TEMPERATURES WELL BELOW FREEZING OVERNIGHT ACROSS ALL OF CENTRAL
IOWA.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-120900-
/O.CON.KDMX.FZ.W.0002.061012T0500Z-061012T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
847 PM CDT WED OCT 11 2006

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY. 

NEAR RECORD COLD TEMPERATURES WILL DROP INTO THE 20S ACROSS ALL
OF CENTRAL IOWA TONIGHT...BRINGING AN END TO THE GROWING SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL THE REMAINING SENSITIVE
VEGETATION.

$$
FORSTER
000 
WWUS73 KDMX 120901
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT THU OCT 12 2006

.BROAD NORTHWESTERLY FLOW AROUND A DEEP NORTHERN GREAT LAKES LOW
PRESSURE SYSTEM CONTINUES TO FUNNEL COLD AIR INTO IOWA THIS
MORNING. TEMPERATURES HAVE FALLEN BELOW FREEZING IN MANY
AREAS...OR WILL SHORTLY...SO THE FREEZE WARNINGS REMAINS IN
EFFECT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-121300-
/O.CON.KDMX.FZ.W.0002.000000T0000Z-061012T1300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
401 AM CDT THU OCT 12 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

EARLY MORNING TEMPERATURES HAVE VARIED FROM 26 TO 32 DEGREES IN
ALL BUT PORTIONS OF SOUTHEASTERN IOWA. AS TEMPERATURES COOL
FURTHER THROUGH SUNRISE...NEARLY ALL LOCATIONS WILL EXPERIENCE
SUB-FREEZING TEMPERATURES AND AN END TO THE GROWING SEASON.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT...OCCURRING...OR HIGHLY LIKELY. THESE CONDITIONS WILL
KILL THE REMAINING SENSITIVE VEGETATION AND OUTDOOR ANNUAL PLANTS.

$$

SMALL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Oct 11, 3:30 AM CDT, 22 minutes earlier.

Area forecast discussion, Oct 11, 3:30 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT WED OCT 11 2006

.SYNOPSIS...
LARGE VERY ANOMALOUS MEAN TROUGH SETTING UP FROM CANADA INTO N
CENTRAL CONUS WITH 160+KT JET PLUNGING INTO HIGH PLAINS.  ELONGATED
SHRTW WV ASSOCIATED WITH TROUGH PUSHING THROUGH DAKOTAS TOWARD GREAT
LAKES WITH KINEMATIC AND THERMODYNAMIC FORCING PRODUCING AREAS OF
RAIN...AND SNOW WHERE COOL ENOUGH OVER MN.  SHRT WV THAT WAS OVER
SWRN U.S. YESTERDAY NOW OVER MO AND WEAKENING AS IT BECOMES
OVERWHELMED BY STRONG UPSTREAM HEIGHT FALLS AHEAD OF TROUGH AND SHRT
WV.  LARGE PCPN SHIELD AHEAD OF FEATURE EXITING IA INTO WI/IL.  07Z
SFC ANLYS NOTES WEAK SFC REFLECTION OF MO SHRTW CROSSING MS
RIVER...WITH NEXT COLD FRONT THROUGH ND/MN.  WINDS NOT TOO
IMPRESSIVE QUITE YET WITH PRES FALLS AHEAD OF FNT MORE PREVALENT
THAN RISES BEHIND.

&&

.DISCUSSION...
PRIMARY CONCERN INITIALLY PCPN...FOLLOWED BY WINDS AND TEMPS.  DEEP
QG FORCING SHOULD CONTINUE TO ADVANCE SWD INTO NRN IA THIS MORNING
THEN INTO ERN IA TOWARD MIDDAY.  ALTHOUGH SNOW CURRENTLY STILL
RELEGATED TO CENTRAL MN...MCW SOUNDINGS DO SUPPORT POTENTIAL THERE
LATER THIS MORNING SO HAVE INCLUDED MIX 15-18Z AND FLURRIES THIS
AFTERNOON.  CDFNT SHOULD BE INTO NWRN IA TOWARD 12Z SO OUTSIDE OF
INITIAL REBOUND SE BEFORE CFP...TEMPS LOOK TO REMAIN FAIRLY FLAT
REMAINDER OF TODAY.

WINDS COME INTO PLAY BEHIND CFP TOO.  POST FRONTAL ISALLOBARIC MAX
INCREASES LATER THIS MORNING...BUT PASSAGE THIS AFTERNOON IS NOT
QUITE PHASED WITH BEST MIXING AS PRES RISE CENTER REACHES CHICAGO
AREA BY 00Z WITH MSLP GRADIENT DECREASING DURING THE AFTERNOON.
THUS FEEL WINDS AND GUSTS WILL PRIMARILY BE DRIVEN BY MIXING IN DRY
ADIABATIC 0-3KM LAPSE RATES WHICH SUPPORTS GUSTS TO AROUND 35KTS.
BUFR SOUNDINGS KEEP THIS MIXING AND GUSTY WIND INTO EARLY EVE AS
WELL SO WINDS ABOVE NAM/GFS MOS.

GFS FAVORED THIS MORNING WITH BETTER INITIALIZATION...BUT BOTH
NAM/GFS DROP CURRENT NRN SASKATCHEWAN/MANITOBA SHRT WV INTO IA
TONIGHT.  ALTHOUGH COVERAGE MINIMAL...QPF OVER A TENTH IN SPOTS
WHICH WOULD RESULT IN MEASURABLE SNOW SOMEHWHERE.  OMEGA AND
FRONTOGENETICAL FORCING COMPACT BUT STRONG WITH VERY LOW STATIC
STABILITY IN DENDRITIC LAYER SUGGESTING A QUICK SNOW SHWR BURST
POSSIBLE.  HOWEVER CONFIDENCE NOT THE GREATEST AS POPS DO NOT
RESPOND AT ALL...GEM AND EURO MODELS DRY AND SHRT WV NOT TOO
IMPRESSIVE ON N.A. WV IMAGERY AT THE MOMENT.  THUS WILL LEAVE
FORECAST PRETTY MUCH UNCHANGED WITH LOW CHANCES 03-12Z BUT WILL HAVE
TO BE WATCHED.  NO ACCUMS MENTIONED FOR NOW.  LINGERED SLIGHT
CHANCES INTO THU MORNING EAST AS SYS EXISTS.  OTHERWISE HAVE REMOVED
PCPN LATER THU WITH NEITHER NAM OR GFS SHOWING MUCH IN THE WAY OF
UVM OR MOISTURE.

STAYED AT OR JUST ABOVE GUIDANCE TONIGHT BASED ON CLOUDS AND WIND
WHICH IS ALSO SUPPORTED BY RAW MODEL TEMPS.  THIS STILL RESULTS IN
BELOW FREEZING TEMPS ACROSS ENTIRE FORECAST AREA.  AVERAGE DATE OF
FIRST FALL 32F TEMP VARIES FROM 09/30 NW TO 10/12 SE (SEE NEWS
SECTION OF WEBPAGE FOR GRAPHIC) SO CLIMO MARGINAL.  CROPS ALSO DEAD
AND HARVEST UNDERWAY...BUT FOR BENIFIT OF INDIVIDUAL GARDENS AND
BLEND INTO ADJACENT WFOS WILL ISSUE FREEZE WARNING OVERNIGHT.  LAST
OF THE SEASON IF IT VERIFIES.  FROST NOT AN ISSUE CONSIDERING CLOUDS
AND WIND.  WITH DECENT GRADIENT STILL IN PLACE HAVE AGAIN GONE
TOWARD HIGH END OF GUIDANCE THU NIGHT.  FORECAST SOUNDINGS SUPPORT
LOW END TO GUIDANCE COMPROMISE FRI.  NO CHANGES BEYOND FRI.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING 05Z-13Z ENTIRE
FORECAST AREA.

&&

SMALL/COGIL
Hazardous weather outlook, Oct 10, 5:26 AM CDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
526 AM CDT TUE OCT 10 2006

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
526 AM CDT TUE OCT 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF MID-IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER CONDITIONS ARE ANTICIPATED FOR WEDNESDAY NIGHT AND
THURSDAY NIGHT WITH WIDESPREAD FREEZING TEMPERATURES. LOWS
WEDNESDAY A

  PPP Failed to connect

ND THURSDAY ARE FORECAST TO DIP INTO THE MIDDLE OR
UPPER 20S.

STRONG NORTHWEST WINDS WILL ALSO ACCOMPANY THESE MUCH BELOW NORMAL
TEMPERATURES. SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS TO
AROUND 40 MPH...MAY OCCUR WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMALL

Nearby

Freeze Warnings in Iowa, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.